Format

Send to

Choose Destination
Lung Cancer. 2015 Apr;88(1):112-3. doi: 10.1016/j.lungcan.2015.01.018. Epub 2015 Jan 31.

Successful treatment of crizotinib-induced dysgeusia by switching to alectinib in ALK-positive non-small cell lung cancer.

Author information

1
Department of Comprehensive Cancer Therapy, Shinshu University School of Medicine, 3-1-1 Asahi, Matsumoto, Japan. Electronic address: tomonobu@shinshu-u.ac.jp.
2
Department of Comprehensive Cancer Therapy, Shinshu University School of Medicine, 3-1-1 Asahi, Matsumoto, Japan.

Abstract

We describe a case of dysgeusia that developed gradually over one week after initiation of crizotinib administration for treatment of ALK-positive non-small cell lung cancer, necessitating discontinuation of the agent. The symptom was accompanied by progressive loss in appetite and body weight. Alectinib, a novel alternative ALK inhibitor, was administered and has been successfully continued without any toxicity, including dysgeusia. The present case indicates that dysgeusia is an important toxicity associated with crizotinib, which could adversely affect nutritional condition and quality of life. We describe the clinical course and present a review of crizotinib-induced dysgeusia.

KEYWORDS:

ALK inhibitor; Appetite loss; Chemotherapy; Molecular tagetd agent; Taste change; Toxicity

PMID:
25678258
DOI:
10.1016/j.lungcan.2015.01.018
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center